Alert archive / Kentucky / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this winter storm warning at Mar 3, 2016, 5:18 PM EST for 4 counties in Kentucky. It was in force for 5 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 5:18 PM EST (22:18 UTC)
- Expired
- Mar 3, 2016, 10:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 5:21 PM EST | HEAVY SNOW 4.5 | Sandy Hook, KY | SOCIAL MEDIA |
| Mar 3, 5:21 PM EST | HEAVY SNOW 5 | 9 Nnw Paintsville, KY | SOCIAL MEDIA |
| Mar 3, 5:21 PM EST | HEAVY SNOW 5 | Moon, KY | SOCIAL MEDIA |
| Mar 3, 5:43 PM EST | HEAVY SNOW 3.5 | Wittensville, KY | |
| Mar 3, 6:10 PM EST | HEAVY SNOW 2.5 | Staffordsville, KY | |
| Mar 3, 6:15 PM EST | HEAVY SNOW 6 | Sandy Hook, KY | |
| Mar 3, 6:19 PM EST | HEAVY SNOW 5 | Cannel City, KY | SOCIAL MEDIA |
| Mar 3, 7:18 PM EST | SNOW 3 | Fredville, KY | |
| Mar 3, 7:18 PM EST | HEAVY SNOW 7 | Bloomington, KY | |
| Mar 3, 7:25 PM EST | HEAVY SNOW 4 | 1 Nne Winifred, KY | |
| Mar 3, 7:30 PM EST | SNOW 4 | Wittensville, KY | |
| Mar 3, 8:25 PM EST | HEAVY SNOW 6.5 | Redbush, KY | |
| Mar 3, 9:15 PM EST | HEAVY SNOW 8 | Crockett, KY | |
| Mar 3, 9:25 PM EST | HEAVY SNOW 7 | White Oak, KY | SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
899 WWUS43 KJKL 032218 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 518 PM EST THU MAR 3 2016 ...SNOW TO TAPER OFF THIS EVENING... A PASSING AREA OF LOW PRESSURE WILL CONTINUE TO BRING BANDS OF SNOW TO NORTHERN PARTS OF EASTERN KENTUCKY. LOOK FOR SNOW SHOWERS TO CONTINUE THROUGH 11 PM BUT THE HEAVIER ACCUMULATIONS SHOULD BE COMING TO AN END BY 8 PM EST AS THE MAIN SNOW BANDS LIFT NORTH OF THE AREA. KYZ104-106-107-109-040400- /O.UPG.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/ /O.NEW.KJKL.WS.W.0004.160303T2218Z-160304T0400Z/ ELLIOTT-MORGAN-JOHNSON-MAGOFFIN- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE 518 PM EST THU MAR 3 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EXPECT WET SNOW...HEAVY AT TIMES TO DIMINISH THIS EVENING. * ADDITIONAL WET SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE ANTICIPATED THIS EVENING. THIS WILL BRING EVENT TOTAL ACCUMULATIONS TO 3 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * VISIBILITIES WILL BE A QUARTER OF A MILE OR LESS AT TIMES THIS EVENING. * PLAN ON SLIPPERY AND SNOW COVERED ROAD CONDITIONS...THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ044-050>052-058>060-108-110>113-115-118>120-040400- /O.CON.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-WOLFE-FLOYD- LEE-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...CAMPTON... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 518 PM EST THU MAR 3 2016 WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * EXPECT WET SNOW TO DIMINISH THIS EVENING. * ADDITIONAL WET SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE...MAINLY NORTH OF THE MOUNTAIN PARKWAY. THIS WILL BRING EVENT TOTAL ACCUMULATIONS TO 1 TO 4 INCHES. * LOOK FOR REDUCED VISIBILITIES AT TIMES. * PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE EVENING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JP
2 follow-up statements
931 WWUS43 KJKL 040221 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 921 PM EST THU MAR 3 2016 KYZ044-050-051-058-059-040330- /O.CAN.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/ FLEMING-MONTGOMERY-BATH-ESTILL-POWELL- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE... RAVENNA...CLAY CITY...STANTON 921 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS TAPERED TO FLURRIES. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ KYZ104-106-107-109-040400- /O.CON.KJKL.WS.W.0004.000000T0000Z-160304T0400Z/ ELLIOTT-MORGAN-JOHNSON-MAGOFFIN- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE 921 PM EST THU MAR 3 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * EXPECT MAINLY LIGHT SNOW...TO DIMINISH BY 11 PM EST. * A DUSTING TO ONE HALF OF AN INCH OF ACCUMULATION IS POSSIBLE THROUGH 11 PM EST. * PLAN ON SLIPPERY AND SNOW COVERED ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ KYZ052-060-108-110>113-115-118>120-040400- /O.CON.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/ ROWAN-MENIFEE-WOLFE-FLOYD-LEE-BREATHITT-KNOTT-PERRY-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CAMPTON... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 921 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * EXPECT LIGHT SNOW TO TAPER TO FLURRIES BY 11 PM EST. * A DUSTING OF ACCUMULATION IS POSSIBLE THROUGH 11 PM EST. * PLAN ON SLIPPERY ROAD CONDITIONS...ESPECIALLY ON BRIDGES... OVERPASSES...RIDGETOPS. SOME SECONDARY ROADS ARE LIKELY SNOW COVERED IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR WET SNOW MEANS PERIODS OF WET SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GREIF/JP
309 WWUS43 KJKL 040300 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1000 PM EST THU MAR 3 2016 KYZ104-106-107-109-040400- /O.CAN.KJKL.WS.W.0004.000000T0000Z-160304T0400Z/ ELLIOTT-MORGAN-JOHNSON-MAGOFFIN- INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...SALYERSVILLE 1000 PM EST THU MAR 3 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER STORM WARNING. ACCUMULATING SNOW HAS ENDED AND TAPERED TO FLURRIES. THEREFORE... THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ KYZ052-060-108-110>113-115-118>120-040400- /O.CAN.KJKL.WW.Y.0013.000000T0000Z-160304T0400Z/ ROWAN-MENIFEE-WOLFE-FLOYD-LEE-BREATHITT-KNOTT-PERRY-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...FRENCHBURG...CAMPTON... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 1000 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS ENDED AND TAPERED TO FLURRIES. THEREFORE... THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ JP
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 3:55 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 3, 3:55 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 355 PM EST THU MAR 3 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 340 PM EST THU MAR 3 2016 THE SHORTWAVE AND JET MAX THAT PROVIDED US WITH AN ENHANCED AREA OF SNOW EARLIER TODAY IS FINALLY LIFTING OFF TO THE NORTHEAST PER LATEST GOES WV AND RADAR IMAGERY. THE UPPER LEVEL TROUGH THAT THE SHORTWAVE WAS EMBEDDED IN WILL CONTINUE DIVING TO THE SOUTHEAST AND THROUGH OUR AREA OVERNIGHT TONIGHT...PROVIDING CONTINUED CHANCES FOR PRECIP THROUGH DAWN TOMORROW. WITH THE EXCEPTION OF THE NORTHERN MOST COUNTIES WHERE SOME SNOW IS STILL FALLING...TEMPERATURES HAVE REBOUNDED INTO THE MID AND UPPER 30S THIS AFTERNOON. THIS SHOULD BE ENOUGH FOR ANY LINGERING PRECIP TO FALL IN THE FORM OF RAIN OR A RAIN/SNOW MIX THIS EVENING AND OVERNIGHT TONIGHT. MOISTURE WILL DECREASE THROUGHOUT THE DAY TOMORROW AS HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION. THIS WILL ALLOW FOR A SHORT PERIOD OF DRY WEATHER THROUGH SATURDAY MORNING. ALTHOUGH...MOSTLY CLOUDY SKIES WILL PERSIST DUE TO LOW LEVEL MOISTURE STAYING IN PLACE. THERE MAY EVEN BE A SLIGHT CHANCE FOR SOME DRIZZLE FRIDAY EVENING BUT DID NOT INCLUDE IT IN THE FORECAST AT THIS TIME. LOW TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE SHORT TERM WITH LOWS TONIGHT DIPPING INTO THE LOW 30S BUT THEN FALLING INTO THE UPPER 20S FRIDAY NIGHT. AFTERNOON HIGHS WILL BE BELOW NORMAL ON FRIDAY...REACHING THE LOW AND MID 40S. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 355 PM EST THU MAR 3 2016 THE MODELS ARE IN ONLY IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE LONG TERM PORTION OF THE FORECAST. THEY ARE ALL SLIGHTLY DIFFERENT FROM EACH OTHER WITH RESPECT TO A STRENGTHENING WAVE SWINGING THROUGH THE OHIO VALLEY ON SATURDAY. THE GFS IS THE STRONGEST MODEL WITH THIS WHILE THE CANADIAN IS THE WEAKEST. THIS WAVE MOVES SOUTHEAST TO THE CAROLINA COAST BY 12Z SUNDAY AS HEIGHTS REBOUND OVER THE MID MISSISSIPPI VALLEY AND KENTUCKY AND RIDGING SPREADS EAST OVER THE STATE. BROAD TROUGHING WILL OVERTAKE THE WESTERN UNITED STATES FOR THE START OF NEXT WEEK MAINTAINING THE DOWNSTREAM RIDGING FOR KENTUCKY. IN TIME...THE RIDGE AXIS MOVES EAST OF THE APPALACHIANS PLACING THE WESTERN PART OF KENTUCKY IN BROAD SOUTHWEST FLOW. WHILE A DEEP TROUGH BOTTOMS OUT AND STARTS TO CLOSE OFF IN NORTHERN MEXICO...THE SOUTHWEST FLOW WILL CONTINUE OVER KENTUCKY AND INTO THE OHIO VALLEY. THIS WESTERN FEATURE WILL BASICALLY LOCK IN PLACE FOR A TIME AS STRONG RIDGING BUILDS OVER FLORIDA ON THURSDAY. THROUGH IT ALL...ENERGY WILL SPREAD NORTHEAST FROM THE DEEP LOW IN THE SOUTHWEST UP AND INTO THE OHIO VALLEY. LATE IN THE EXTENDED...A BIT OF NORTHERN STREAM ENERGY WILL ALSO ENTER THE MIX SWEEPING PAST EASTERN KENTUCKY BY THAT EVENING. GIVEN THE MODEL DISCREPANCIES HAVE FAVORED A GENERAL BLEND THROUGH THE EXTENDED PORTION OF THE FORECAST. SENSIBLE WEATHER WILL FEATURE A WEAK CLIPPER SYSTEM PASSING BY TO THE NORTHEAST OF THE AREA WITH A SMALL CHANCE FOR RAIN SHOWERS FOR EASTERN KENTUCKY AS IT DOES SO. THIS WILL REPRESENT THE LAST SHOT AT COLD WEATHER FOR A WHILE AS HIGH PRESSURE WILL SETTLE OVER THE EAST COAST ON MONDAY AND HELP SUPPORT WARMER TEMPERATURES DUE TO SOUTHWEST WINDS ON ITS BACKSIDE. THE PATTERN BECOMES RATHER STEADY STATE THROUGH THE BULK OF THE UPCOMING WEEK WITH HIGH PRESSURE IN THE EAST ANS GENERAL LOW PRESSURE TO THE WEST MAINTAINING A QUASI- STATIONARY BOUNDARY BETWEEN THESE SYSTEMS SOMEPLACE WEST OF THE CWA. AN AREA OF SHOWERS AND POTENTIAL THUNDERSTORMS ASSOCIATED WITH THE BOUNDARY WILL DRIFT SLOWLY EAST THROUGH THURSDAY IMPACTING THE JKL CWA...BUT THE BULK OF THE RAINS...LIKELY HEAVY...WILL STAY JUST TO THE WEST THROUGH THE MAJORITY OF THE EXTENDED PORTION OF THE FORECAST. HOWEVER...THE MID LEVELS MAY UP TO KICK THIS AREA OF CONVECTION INTO EAST KENTUCKY ON THURSDAY FOR A WET END TO THE FORECAST...THOUGH MUCH WARMER THAN NORMAL CONDITIONS WILL CONTINUE TO BE THE RULE. ADJUSTED THE GRIDS FROM THE CR INIT MAINLY TO ACCOUNT FOR DECENT SMALL RIDGE TO VALLEY TEMPERATURE DIFFERENCES SUNDAY THROUGH WEDNESDAY NIGHTS. ALSO TWEAKED THE POP GRIDS FOR THE LATTER PART OF THE PERIOD TO REFLECT A SOLUTION CLOSER TO THE LATEST ECMWF. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 100 PM EST THU MAR 3 2016 A MODERATE TO HEAVY AREA OF SNOW HAS BEEN AFFECTING THE NORTHERN COUNTIES OVER THE PAST HOUR OR TWO AND HAS REDUCED VISIBILITIES AT TIMES TO 1/2SM OR LESS. THIS COULD POTENTIALLY CONTINUE FOR THE NEXT COUPLE OF HOURS BEFORE LIFTING OUT OF THE AREA. CEILINGS SHOULD IMPROVE SLIGHTLY AFTER THE SNOW LIFTS OUT OF THE AREA FOR THE REMAINDER OF THE AFTERNOON. ELSEWHERE...A MIX OF LIGHT RAIN AND SNOW HAS BEEN FALLING WITH GENERALLY MVFR CIGS. AS COLDER AIR WORKS IN THIS EVENING...SNOW MAY MIX IN WITH THE LIGHT RAIN AND CEILINGS WILL LIKELY LOWER TO IFR OR LIFR. THE PRECIP SHOULD COME TO AN END AROUND 06Z WITH CEILINGS GRADUALLY IMPROVING THROUGHOUT THE DAY TOMORROW. WINDS WILL GENERALLY BE VARIABLE THROUGH THE TAF PERIOD BETWEEN 5 AND 10 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR KYZ044- 050>052-058>060-104-106>113-115-118>120. && SHORT TERM...JVM LONG TERM...GREIF AVIATION...JVM
Hazardous weather outlook, Mar 3, 4:00 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EST THU MAR 3 2016 KYZ044-050>052-058>060-104-106>113-115-118>120-050000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-PERRY- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...HAZARD...JENKINS... WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 400 PM EST THU MAR 3 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. LOOK FOR SNOW TO MIX WITH RAIN LATE THIS AFTERNOON AND TONIGHT. MOST LOCATIONS WILL SEE ADDITIONAL LIGHT ACCUMULATIONS OF UP TO AN INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON FROM TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SNOW REPORTS. KYZ068-069-079-080-083>088-114-116-117-050000- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-OWSLEY-CLAY-LESLIE- INCLUDING THE CITIES OF...BRODHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...BOONEVILLE... MANCHESTER...HYDEN 400 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SNOW WILL MIX IN WITH RAIN LATE THIS AFTERNOON AND TONIGHT. MOST LOCATIONS WILL SEE LITTLE OR NO SNOW ACCUMULATION...HOWEVER UP TO AN INCH OF SNOW WILL BE POSSIBLE FOR ELEVATIONS ABOVE 2000 FEET AND IN SPOTS THAT SEE HEAVIER SNOW SHOWER ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JVM/GREIF
In the hours before
Local storm report, Mar 3, 2:31 PM EST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM SNOW 4 NE JACKSON 37.60N 83.33W
03/03/2016 M2.0 INCH BREATHITT KY OFFICIAL NWS OBS
&&
TBREWERLocal storm report, Mar 3, 2:55 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
255 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM SNOW 5 N SALYERSVILLE 37.82N 83.06W
03/03/2016 M2.5 INCH MAGOFFIN KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Mar 3, 3:04 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM SNOW CROCKETT 37.99N 83.09W
03/03/2016 M3.3 INCH MORGAN KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Mar 3, 4:08 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM SNOW INEZ 37.87N 82.54W
03/03/2016 M2.0 INCH MARTIN KY TRAINED SPOTTER
&&
TBREWERLocal storm report, Mar 3, 4:45 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY SNOW OWINGSVILLE 38.14N 83.76W
03/03/2016 E3.0 INCH BATH KY PUBLIC
SOCIAL MEDIA
0426 PM HEAVY SNOW WEST LIBERTY 37.91N 83.27W
03/03/2016 E3.0 INCH MORGAN KY PUBLIC
SOCIAL MEDIA
0427 PM HEAVY SNOW POLKSVILLE 38.14N 83.66W
03/03/2016 E3.0 INCH BATH KY PUBLIC
SOCIAL MEDIA
0443 PM HEAVY SNOW SALYERSVILLE 37.75N 83.06W
03/03/2016 E3.0 INCH MAGOFFIN KY PUBLIC
SOCIAL MEDIA
&&
DJLocal storm report, Mar 3, 4:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY SNOW CAMPTON 37.74N 83.55W
03/03/2016 E2.5 INCH WOLFE KY PUBLIC
SOCIAL MEDIA
&&
DJThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:34 AM EST | Special Weather Statement | JKL | Bath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more | 116 min |
| Mar 3, 12:52 PM EST | Winter Weather Advisory | JKL | Bath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more | 9 hr |
Nearby
Winter Storm Warnings in Kentucky, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.